Alert archive / Missouri / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 248, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Aug 8, 2015, 8:21 AM CDT for Cedar County, St. Clair County, Missouri. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 8, 2015, 8:21 AM CDT (13:21 UTC)
- Expired
- Aug 8, 2015, 9:15 AM CDT
- In force
- 54 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Cedar County, MO, St. Clair County, MO
The radar
The Springfield radar (KSGF), 81 km from the middle of the area, began a volume at 13:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 1.4 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2768 J/kg
- Mixed-layer CIN
- -150 J/kg
- Mixed-layer LCL
- 829 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 3:05 AM CDT, 5 hours 16 minutes earlier.
Area forecast discussion, Aug 8, 3:05 AM CDT, 5 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
305 AM CDT SAT AUG 8 2015
.SHORT TERM...(Today through Sunday)
Issued at 305 AM CDT SAT AUG 08 2015
First concern is ongoing convection across northern Kansas.
Successive runs of the HRRR dissipates this area before it gets
into the forecast area as does the RAP. Given expanding ridging
would expect it to dissipate as it gets closer and stay north of
the area. Will monitor radar trends and update as needed. For now
will keep dry forecast for the morning hours.
Attention then turns to the aforementioned expanding ridge across
the area. This ridge will dominate the weather through Sunday with
increasing heat and humidity. Heat advisory already in effect for
much of the area from this afternoon through Sunday evening. Expect
afternoon heat indicies in the 100 to 110 degree range both days.
Biggest question will be the need to expand the advisory further
eastward. Eastern Ozarks best chance to hit advisory criteria would
be Sunday afternoon. Will allow day shift to evaluate it further.
.LONG TERM...(Sunday night through Friday)
Issued at 305 AM CDT SAT AUG 08 2015
Upper ridge retracts westward Sunday night and Monday allowing for a
surface frontal boundary to slip southward into the area. This will
bring our next chance for rain. Medium range models showing the
better chances across central Missouri from late Sunday night into
Monday morning.
Pattern then dominated by a northwest flow regime with a surface
high building southward into the area. This will result in quiet
and dry weather with near to slightly below normal temperatures.
&&
.AVIATION...(For the 06Z TAFS through 06Z Saturday Night)
Issued at 1133 PM CDT FRI AUG 07 2015
Generally VFR conditions are expected at area terminals tonight
through Saturday. The exception may be patchy light fog late
tonight into early Friday morning which could lead to a brief
interval of MVFR visibilities. Otherwise a light southerly wind
will develop Saturday.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...HEAT ADVISORY from Noon today to 10 PM CDT Sunday for MOZ055-056-
066>069-077>081-088>096-101>105.
KS...HEAT ADVISORY from Noon today to 10 PM CDT Sunday for KSZ073-097-
101.
&&
SHORT TERM...Raberding
LONG TERM...Raberding
AVIATION...FosterHazardous weather outlook, Aug 8, 5:53 AM CDT, 2 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 553 AM CDT SAT AUG 8 2015 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-091100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 553 AM CDT SAT AUG 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED LIGHTNING RISK. LIMITED DENSE FOG RISK. ELEVATED EXCESSIVE HEAT RISK. DISCUSSION... AREAS OF DENSE FOG REDUCING VISIBILITIES TO A MILE OR LESS WILL AFFECT PORTIONS OF SOUTH CENTRAL MISSOURI THROUGH SUNRISE. A CLUSTER OF THUNDERSTORMS MOVING TO THE SOUTHEAST ACROSS EASTERN KANSAS WILL LIKELY MOVE INTO PORTIONS OF WESTERN MISSOURI AND SOUTHEASTERN KANSAS AROUND SUNRISE. THE STRONGER STORMS WILL HAVE THE POTENTIAL TO PRODUCE FREQUENT LIGHTNING, BRIEF HEAVY RAINFALL, SMALL HAIL AND ISOLATED WIND GUST TO 50 MPH. HOT AND HUMID WEATHER IS EXPECTED TODAY. AFTERNOON HEAT INDICES ARE EXPECTED TO BE IN THE 100 TO 110 DEGREE RANGE BOTH DAYS. A HEAT ADVISORY IS IN EFFECT ROUGHLY ALONG AND WEST OF A VERSAILLES TO GAINESVILLE LINE BOTH SATURDAY AND SUNDAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HOT AND HUMID WEATHER WILL RETURN TO THE AREA SATURDAY AND SUNDAY. AFTERNOON HEAT INDICES ARE EXPECTED TO BE IN THE 100 TO 110 DEGREE RANGE BOTH DAYS. A HEAT ADVISORY IS IN EFFECT ROUGHLY ALONG AND WEST OF A VERSAILLES TO GAINESVILLE LINE BOTH SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE)
In the hours before
Special weather statement, Aug 8, 7:10 AM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
710 AM CDT SAT AUG 8 2015
KSZ073-097-MOZ066-081300-
CRAWFORD KS-BOURBON KS-VERNON MO-
710 AM CDT SAT AUG 8 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CRAWFORD...BOURBON
AND NORTHWESTERN VERNON COUNTIES UNTIL 800 AM CDT...
AT 709 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR LINN VALLEY TO NEAR
KINCAID TO NEAR IOLA...AND MOVING SOUTHEAST AT 40 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IN THE ADVISORY INCLUDE...
FORT SCOTT... MARMATON...
BRONSON... UNIONTOWN...
WALNUT... FULTON...
REDFIELD... HEPLER...
RICHARDS... MAPLETON...
STOTESBURY... XENIA...
HARDING... HIATTVILLE...
PETERSBURG... GARLAND...
PORTERVILLE... DEVON...
PAWNEE STATION... HAMMOND...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3804 9508 3804 9461 3806 9461 3805 9445
3769 9457 3757 9508 3758 9509
TIME...MOT...LOC 1209Z 302DEG 33KT 3844 9474 3808 9509 3788 9542
HATCHSpecial weather statement, Aug 8, 7:56 AM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
756 AM CDT SAT AUG 8 2015
KSZ073-097-MOZ066-077-081345-
CRAWFORD KS-BOURBON KS-BARTON MO-VERNON MO-
756 AM CDT SAT AUG 8 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CRAWFORD...
SOUTHEASTERN BOURBON...VERNON AND NORTHERN BARTON COUNTIES UNTIL 845
AM CDT...
AT 756 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR ADRIAN TO 7 MILES
SOUTHEAST OF HUME TO NEAR FORT SCOTT TO NEAR HEPLER...AND MOVING
SOUTHEAST AT 35 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IN THE ADVISORY INCLUDE...
PRAIRIE STATE PARK... NEVADA...
FORT SCOTT... LIBERAL...
SHELDON... MULBERRY...
MINDENMINES... MONTEVALLO...
ARCADIA... WALKER...
SCHELL CITY... BRONAUGH...
MOUNDVILLE... RICHARDS...
MILO... DEERFIELD...
IRWIN... BURGESS...
METZ... HARWOOD...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3784 9464 3806 9450 3805 9424 3802 9424
3805 9421 3806 9415 3804 9411 3805 9410
3804 9407 3765 9408 3743 9451 3772 9485
TIME...MOT...LOC 1256Z 318DEG 31KT 3836 9437 3801 9447 3778 9465 3766
9486
HATCHThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 4:05 AM CDT | Dense Fog Advisory | SGF | Camden, Christian, Dent, Douglas, Howell, Laclede and 12 more | 6 hr |
| Aug 8, 7:56 AM CDT | Special Weather Statement | SGF | Vernon | 49 min |
| Aug 8, 8:05 AM CDT | Severe Thunderstorm Warning | SGF | Vernon | 55 min |
| Aug 8, 8:50 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Dade, Jasper | 40 min |
| Aug 8, 9:12 AM CDT | Severe Thunderstorm Warning | SGF | Dade, Greene, Lawrence, Polk | 48 min |
| Aug 8, 9:51 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Christian, Greene, Lawrence, Stone, Webster | 54 min |
| Aug 8, 9:59 AM CDT | Severe Thunderstorm Warning | SGF | Greene, Polk | 16 min |
| Aug 8, 7:10 AM CDT | Special Weather Statement | SGF | Bourbon | 50 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.